MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number EZC24TA
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the vented connector of an ez glide aortic cannula came loose.There were no patient injuries.Per rep this was a cabg procedure and the event occurred towards the end of the procedure.No exchange of cannula was required.No abnormality of the device or packaging was noted prior to use.
 
Additional Manufacturer Narrative
Additional narratives: these cannulae are used to divert large volumes of blood between the patient circulation and the cardiopulmonary bypass machine during cardiac surgery and, on occasion, ecmo (off-label use).This malfunction/defect would likely require an exchange of the cannula resulting in a temporary interruption of bypass and possibly significant blood loss.The potential for serious injury before or during use is not remote.The device was not returned for evaluation, as it was discarded.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported that the vented connector of a ezc24ta ez glide aortic cannula separated from the cannula.There were no patient injuries.Per rep this was a cabg procedure and the event occurred towards the end of the procedure.No exchange of cannula was required.No abnormality of the device or packaging was noted prior to use.Per the perfusionist the it came loose at the red-cap.It has to deal with the bonded vent connector site.The perfusionist feels the issue lies within the small vent connector barb and recommends a three barb connector.
 
Additional Manufacturer Narrative
Updated b5 per new information received.
 
Additional Manufacturer Narrative
H10: additional narratives: updated d4, h4, and h6 per new information received.Based on the information available, the complaint of disconnection is confirmed, however, the most likely cause is due to excessive force applied by the user.An edwards defect has not been confirmed.The device history record (dhr) was reviewed and showed that this device met all manufacturing and sterilization specifications for product release prior to distribution.No issues were identified that would have impacted this event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
one edwards way
mailstop anton 6.1
irvine, CA 92614
9492502731
MDR Report Key14959268
Report Number2015691-2022-06685
Device Sequence Number12491344
Product Code DWF
UDI-Device Identifier50690103714413
UDI-Public(01)50690103714413(17)250201(11)220202(10)337437
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model NumberEZC24TA
Device Lot Number337437
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/01/2022
09/21/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date07/26/2022
09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown